← Return to Decreasing Keppra

Discussion
ahernandez (@ahernandez)

Decreasing Keppra

Epilepsy & Seizures | Last Active: Feb 18, 2020 | Replies (13)

Comment receiving replies
@lisalucier

Hi, @ahernandez. That is great to hear you have been seizure-free for over a year now.

I'm sorry to hear you are now experiencing some nausea, shakiness and twitching, and other weird feelings as your doctor has you decreasing the dose of levetiracetam (Keppra). I'd like to invite others who have mentioned this medication to offer their thoughts on your experiences, like @ryman @techi @robertjr @bonnieh218. @dawn_giacabazi and @jakedduck1 may also have some thoughts.

What has your doctor or pharmacist said about the symptoms you are experiencing, @ahernandez?

Jump to this post


Replies to "Hi, @ahernandez. That is great to hear you have been seizure-free for over a year now...."

@ahernandez l was reading your discussion about keppra. I was on keppra since 2014 until 2018. I was looking online and they said sometimes you have to change up meds until you find one that works. I had some of the symptoms you are talking about but l think it might be from my ammonia levels. I do know if you been on a med to long your body gets immune to it and you might have to change but l would tell your doctor the symptoms and see if he will do something. Maybe he will change your med to something else.

@ahernandez are you talking about totally tapering off of Keppra completely? I tapered down just 1,000 mg of Keppra (not totally off it all) with none of the effects you are talking about.
Last year at my last neurologist visit I asked about completely tapering off of all Keppra since I am doing so well. They warned me that if I was totally off all Keppra and things started flaring up again that I could not restart Keppra again. They said the Keppra would not be as effective as it was prior to quiting it completely. Go figure huh? I am presently taking 500 mg twice a day. I’m not willing to gamble quiting it totally since I know I could not return to it if needed.